Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 18, 2011, 5:20 AM EDT for Broward County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2011, 5:20 AM EDT (09:20 UTC)
- Expired
- Oct 18, 2011, 6:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 46 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
219 WWUS82 KMFL 180920 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 520 AM EDT TUE OCT 18 2011 FLZ071>074-173-181000- COASTAL MIAMI DADE COUNTY FL INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 520 AM EDT TUE OCT 18 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN BROWARD COUNTY NORTHEASTERN MIAMI-DADE COUNTY * UNTIL 600 AM EDT * AT 517 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED ROTATION ALOFT WITH TWO SHOWERS...ONE LOCATED NEAR NEAR MIAMI LAKES AND THE OTHER A FEW MILES WEST OF PEMBROKE PINES...AND MOVING NORTHWEST AT 10 MPH. THESE SHOWERS ARE CAPABLE OF PRODUCING FUNNEL CLOUDS. * THE STORM WILL AFFECT... MIAMI LAKES... MIAMI GARDENS... PENNSUCO... PINES BLVD AND UNIVERSITY DRIVE... MIRAMAR... COOPER CITY... AND SURROUNDING COMMUNITIES. LAT...LON 2609 8067 2625 8034 2590 8015 2578 8038 TIME...MOT...LOC 0919Z 140DEG 10KT 2590 8032 $$ AK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 18, 4:36 AM EDT, 44 minutes earlier.
Area forecast discussion, Oct 18, 4:36 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
436 AM EDT TUE OCT 18 2011
UPDATE TO INCLUDE GALE WATCH TO PALM BEACH WATERS TONIGHT AS
WELL AS A GENERAL CORRECTION TO THE WARNING SECTION
...STRONG TO POSSIBLE SEVERE WEATHER THIS EVENING/TONIGHT...
...BECOMING WINDY WITH GALE FORCE GUSTS POSSIBLE IN THE GULF AND
ATLANTIC WATERS TONIGHT...
.DISCUSSION...LATEST SURFACE ANALYSIS PLACES SURFACE LOW N OF THE
YUCATAN PENINSULA AND MODELS SIMILAR IN TRAJECTORY THOUGH ECMWF THE
FASTER OF THE THREE. REGARDLESS...UPPER WESTERLY WINDS HAVE SHEARED
THE SYSTEM AND PCPN/THUNDER WELL TO THE NE OF THE LOW. AS THE LOW
TRACKS NORTHWARD...A WARM FRONT WILL CONTINUE TO MOVE NORTHWARD
TOWARD N FLA AS THE LOW MOVES NNE. BY THIS EVE...THE LOW MOVES
ASHORE OVER N FLA AROUND APPALACHIA BAY AND MOVES ACROSS N FLA
TONIGHT. S FLA WILL GET A DOUBLE SHOT OF FRONTAL PASSAGES. THE FIRST
FRONT TRAILS THE SURFACE LOW AND MOVES THROUGH S FLA IN THE AM HOURS
WED AND THE SECOND FRONT MOVES THROUGH S FLA IN THE PM HOURS WED
WITH COOLER DRIER AIR ENVELOPING S FLA THU.
FOR THE SHORT TERM...TODAY THROUGH THU...WIDESPREAD BUT LIGHT RAIN
WILL AFFECT S FLA THIS MORNING BUT AS THE DAY PROGRESSES RAINFALL
COULD BECOME HEAVIER MAINLY IN THE W HALF AS THE SHEARED WEATHER
MOVES NNE THROUGH THE E GUF OF MEX. AT THIS TIME RAINFALL...THOUGH
POSSIBLE LOCALLY HEAVY...SHOULD NOT CAUSE A HUGE WIDESPREAD PROBLEM
BUT LOCAL FLOODING OF LOW LYING AND FLOOD PRONE AREAS POSSIBLE W.
LIGHT RAIN AGAIN POSSIBLE EARLY TONIGHT...MAINLY NW AREAS...BUT
INCREASING AND SPREADING ACROSS THE ENTIRE CWA BY WED MORNING AS THE
FIRST FRONT PROVIDES SOME LIFT TO AN ALREADY VERY MOIST ATMOSPHERE
WITH SPEED DIVERGENCE ALOFT AS A JET ROUNDS THE BASE OF AN UPPER
TROUGH OVER THE GULF COAST STATES. SOME THUNDERSTORMS TONIGHT COULD
BE STRONG TO SEVERE AS A SQUALL LINE MAY DEVELOP. THE SECOND FRONT
MOVES BOLDLY THROUGH S FLA WED WITH WIDESPREAD SHRA/THUNDER. SOME
LINGERING SHRA IN THE EVE HOURS THEN BECOMING COOLER AND DRY THU.
.EXTENDED PERIOD...FRI THROUGH MON...HIGH PRES WILL AFFECT S FLA
THROUGH THE PERIOD WITH COOLER AND DRY AIR ADVECTING FROM THE N
UNTIL THE WEEKEND WHEN A NE WIND FLOW REDEVELOPS OFF OF THE ATLC
WITH SOME SHOWER ACTIVITY SUN NIGHT AND MON.
&&
.MARINE...POSSIBLY A GALE WATCH FOR THE ATLC WATERS MAY BE ISSUED
FOR THIS EVENING AND OVERNIGHT. INITIALLY...A SMALL CRAFT ADVISORY
FOR THE GULF WATERS IS IN EFFECT AS SOUTHERLY WINDS INCREASE WITH
THE LOW MOVING NORTHWARD THROUGH THE GULF. EXERCISE CAUTION ELSE
-WHERE. BY THIS EVENING...ADVISORY CRITERIA WILL APPLY TO ALL MARINE
ZONES WHICH WILL PERSIST THROUGH WED EVE. WINDS SHIFT TO SW EARLY
WED AM AT 20 TO 25 KT AND BECOME NW AS THE SECOND FRONT MOVES
THROUGH...THEN DECREASING OVERNIGHT WED INTO THU. WIND GUSTS COULD
NEAR GALE FORCE AFTER MIDNIGHT TONIGHT MAINLY IN THE ATLC WATERS BUT
CONDITIONS IN THE GULF NEED TO BE MONITORED AS WELL DEPENDING UPON
THE STRENGTHENING AND MOVEMENT OF THE GULF LOW. WINDS VEERING LOWERS
THE RIP CURRENT RISK TO MODERATE E COAST BEACHES BUT ALSO PRODUCES A
MODERATE RISK TO THE COLLIER COUNTY BEACHES.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 83 78 86 61 / 60 80 70 20
FORT LAUDERDALE 83 78 87 65 / 50 80 70 20
MIAMI 83 78 86 66 / 50 80 70 20
NAPLES 84 76 83 64 / 70 80 70 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 PM EDT THIS AFTERNOON UNTIL
800 AM EDT WEDNESDAY FOR COASTAL WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-
SMALL CRAFT ADVISORY FROM 4 PM EDT TO 8 AM EDT WEDNESDAY
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20
NM-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING
FROM 20 NM TO 60 NM
GALE WATCH FROM 10 PM EDT THROUGH 5 PM EDT WEDNESDAY FOR
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20
NM-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING
FROM 20 NM TO 60 NM
GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM. AND
FOR EAST CAPE SABLE TO BONITA BEACH FL OUT TO 60 NM-
&&
DISCUSSION/MARINE/FIRE...15/JR
AVIATION/RADAR...84/AKHazardous weather outlook, Oct 18, 3:51 AM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 351 AM EDT TUE OCT 18 2011 FLZ063-066>075-168-172>174-182300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 351 AM EDT TUE OCT 18 2011 ...STRONG TO SEVERE STORMS POSSIBLE THIS EVENING AND OVERNIGHT... ...HAZARDOUS MARINE CONDITIONS EXPECTED ALL WATERS TODAY THROUGH WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTH SOUTHEAST WINDS 15 TO 20 KNOTS ARE EXPECTED TO INCREASE TO AROUND 20 KNOTS THIS AFTERNOON ACROSS THE ATLANTIC BEACHES LEADING TO A MODERATE RISK FOR RIP CURRENTS. SOUTH SOUTHWESTERLY WINDS 20 TO 25 KNOTS ARE EXPECTED THIS AFTERNOON FOR THE GULF BEACHES WHICH WILL LEAD TO A MODERATE RISK FOR RIP CURRENTS. THUNDERSTORMS: STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING THROUGH THE OVERNIGHT HOURS FOR SOUTH FLORIDA AS A STRONG TROUGH OF LOW PRESSURE MOVES ACROSS THE REGION. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS IN EXCESS OF 60 MPH, ISOLATED TORNADOES, AND HEAVY RAIN. TORNADOES: SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS ACROSS SOUTH FLORIDA. WATERSPOUTS: THERE IS A SLIGHT RISK FOR WATERSPOUTS ACROSS THE GULF AND ATLANTIC WATERS. WIND: STRONG DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS. SOUTH WINDS OF 20 TO 25 KNOTS WITH GUSTS TO GALE FORCE ARE EXPECTED OVER THE GULF WATERS. SOUTH WINDS AROUND 20 KNOTS OVER THE ATLANTIC WATERS ARE EXPECTED TO INCREASE TO 25 TO 30 KNOTS TONIGHT WITH GUSTS TO GALE FORCE POSSIBLE. FLOODING: WITH SATURATED GROUNDS, ISOLATED HEAVY SHOWERS COULD RESULT IN PONDING OF WATER AND MINOR FLOODING OF POORLY DRAINED AREAS AND ON ROADWAYS. WAVES: SEAS IN THE GULF WATERS BEYOND 15 NAUTICAL MILES FROM SHORE WILL RANGE FROM 7 TO 9 FEET TODAY AND TONIGHT. SEAS WILL BUILD TO 7 TO 9 FEET THIS EVENING AND OVERNIGHT ACROSS MOST OF THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS MARINE CONDITIONS ARE LIKELY ACROSS THE GULF OF MEXICO WATERS THROUGH AT LEAST WEDNESDAY AS WINDS AND SEAS REMAIN ELEVATED. MARINE CONDITIONS ACROSS THE ATLANTIC, LAKE OKEECHOBEE AND BISCAYNE BAY ARE LIKELY TO CONTINUE TO BE ROUGH AND HAZARDOUS THROUGH WEDNESDAY AS A STRONG COLD FRONT APPROACHES AND MOVES THROUGH SOUTH FLORIDA. IN ADDITION, AS LOW PRESSURE ORGANIZES IN THE SOUTHERN GULF OF MEXICO, DEEP TROPICAL MOISTURE WILL BE TRANSPORTED INTO THE REGION. PERIODS OF HEAVY RAINFALL ARE POSSIBLE ACROSS PORTIONS OF THE AREA ON WEDNESDAY, INCREASING THE POTENTIAL FOR FLOODING. SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE AN OCCASIONAL LIGHTNING STRIKE AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG STORMS, HEAVY RAINFALL, OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Oct 18, 5:20 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 520 AM EDT TUE OCT 18 2011 FLZ071>074-173-181000- COASTAL MIAMI DADE COUNTY FL INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 520 AM EDT TUE OCT 18 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN BROWARD COUNTY NORTHEASTERN MIAMI-DADE COUNTY * UNTIL 600 AM EDT * AT 517 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED ROTATION ALOFT WITH TWO SHOWERS...ONE LOCATED NEAR NEAR MIAMI LAKES AND THE OTHER A FEW MILES WEST OF PEMBROKE PINES...AND MOVING NORTHWEST AT 10 MPH. THESE SHOWERS ARE CAPABLE OF PRODUCING FUNNEL CLOUDS. * THE STORM WILL AFFECT... MIAMI LAKES... MIAMI GARDENS... PENNSUCO... PINES BLVD AND UNIVERSITY DRIVE... MIRAMAR... COOPER CITY... AND SURROUNDING COMMUNITIES. LAT...LON 2609 8067 2625 8034 2590 8015 2578 8038 TIME...MOT...LOC 0919Z 140DEG 10KT 2590 8032 AK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:44 AM EDT | Gale Watch | MFL | 11 hr | |
| Oct 18, 8:19 AM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Oct 18, 8:29 AM EDT | Tornado Warning | MFL | Palm Beach | 16 min |
| Oct 18, 11:33 AM EDT | Special Marine Warning | MFL | 57 min | |
| Oct 18, 12:29 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 18, 2:24 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 18, 2:49 PM EDT | Flood Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 7 hr |
| Oct 18, 3:35 PM EDT | Special Marine Warning | MFL | 115 min | |
| Oct 18, 3:40 PM EDT | Gale Warning | MFL | 21 hr | |
| Oct 18, 3:50 PM EDT | Small Craft Advisory | MFL | 36 hr | |
| Oct 18, 5:13 PM EDT | Special Weather Statement | MFL | Lee | 32 min |
| Oct 18, 5:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Oct 18, 5:48 PM EDT | Special Weather Statement | MFL | Collier | 27 min |
| Oct 18, 6:10 PM EDT | Special Marine Warning | MFL | 95 min | |
| Oct 18, 6:50 PM EDT | Special Marine Warning | MFL | 85 min | |
| Oct 18, 7:06 PM EDT | Tornado Warning | MFL | Glades | 28 min |
| Oct 18, 7:40 PM EDT | Tornado Warning | MFL | Glades | 33 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.